| Model Number |
79-0002 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
08/05/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation of the returned parts is ongoing.The following reports are also related: 3012120772-2024-00079, 3012120772-2024-00080, 3012120772-2024-00081, 3012120772-2024-00082, 3012120772-2024-00083.Review of labeling: possible adverse events.Bending, disassembly, or fracture of implant and components.
Event or Problem Description
On (b)(6) 2024, a patient underwent spinal surgery utilizing seaspine's daytona small stature spinal system.During the procedure the surgeon had issues with the locking caps threading onto the screws, resulting in a 30-45 minute surgical delay.No patient injury was reported.13 units of part 79-0002 and 3 units of part 76-0030 were returned.See related reports.This report is for 8 of 8 units of part 79-0002, lot mm1003065e.
Additional Manufacturer Narrative
The locking cap was functionally tested with mating parts and found to not mate properly.The set screw component was unable to engage with the threads of the mating housings.Upon disassembly it was noted that the locking cap had significant damage to the threads, a nonconforming minor diameter and thread form, as well as damage at the higbee cut feature at the lead-in thread.This failure was analyzed under a health hazard evaluation and found the observed non-conformances represented a moderate risk of adverse health consequences.A field action was initiated to recall the affected lots of pn 79-0002.Refer to report of corrections and removal number 3012120772/11082024/r0001.The following reports are also related: 3012120772-2024-00079, 3012120772-2024-00080, 3012120772-2024-00081, 3012120772-2024-00082, 3012120772-2024-00083.Review of labeling: possible adverse events: bending, disassembly, or fracture of implant and components.
Event or Problem Description